The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Candesartan - anybody tried it?

Hi all

I have been give Candesartan as a back-up medication to take if my MAV symptoms return. has anybody on the group tried it? if so, how did it go?

Thanks!

1 Like

Hi @gidlabu

I tried candesartan for about 16 months, I was ok at first but I didn’t really do anything for me or at least I couldn’t handle a high enough dose as my blood pressure dropped and I felt so faint. Now started Amitriptyline so hoping for better days on this! What have you tried previously?

Hi I was on 4mg for a short time but it dropped my blood pressure too much and I would have random sensations of going to faint and so I stopped it

See my thread: the Pizotifen Diaries!

Thanks, interesting…

Don’t forget to do a search if you hadn’t already done so :wink:

Update:

a month in, either the candesartan or the low carb diet i’ve started are doing wonders. i have gone 3 weeks without a symptom i could call MAV. hurrah!

felt a bit wobbly and quite tired for 2 weeks when i started candesartan, but apparently that’s normal.

seems to be going well…

:smiley:

6 Likes

Awesome beans!!!

Excellent news, I am delighted for you. What dose of Candesartan are you on?

According to his diary, he was starting at 4mg/daily with possibility of reaching 8mg. Be interesting to know what level has given so much success though. It is listed as useful for MAV but doesn’t seem very popular with doctors of the people on here for some reason. Wonder why.

Interesting to read. Helen

1 Like

That’s fantastic, long may it continue.

1 Like

Hi all, new here so I hope I’ve got the etiquette right. This seems to be the most recent thread on candesartan and I have done a search already.

I’ve been put on candesartan for both my mild hypertension and VM. I started on 4mg and increased by 4mg every 3 days until I hit 16mg 3 days ago. This is the level the neurologist recommended. There has been no noticeable drop in my blood pressure as of yet.

It is hard to tell if it is improving my VM yet as I possibly feel more dizzy than I did before and my headaches (sharp and brief) would always come and go, and still are.

Since I got up to the 16mg I am noticing side effects which may be related to the drug - stuffy nose, mucus in throat, occasional heart palpitation, tiredness, and muscle weakness - but could also be related to anxiety or the VM. I’m so hyper focused on my body these days I don’t know what’s what :frowning:

So I guess in part this is a rant, and in part a question - for those who have used candesartan - how long did the initial side effects last (if you got any) and how long before you saw results (if you did)?

My searching here and elsewhere shows some people respond within days but that has not been my experience to date.

1 Like

You’ve certainly got the etiquette correct so don’t worry. We don’t get many posters on here who use Candesartan in fact @gidlabu is the only one I can actually recall. From my own experience with Propranolol I suspect one reason might just be the are generally far fewer start up side effects with most preventatives that are designed to treat BP than there are from other classes of drug such as ADs. Although Candesartan isn’t as widely prescribed as many other drugs I suspect quite a few people probably try it, get no problems with it and just get on with their lives. The people who hit this forum do tend to be the hypersensitive to meds types and the strugglers.

When it comes to response times. From memory he said it took about a month before he saw results but that when he did they were quite dramatically good. You will find more detail in his PD. I’d guess all the BP meds tend to take longer than some other classes. I too have read of people taking Propranolol at as little a dose as 10mg and having instant success with it stopping migraines. I’ve a personal friend who went straight on to 120mg Propranolol for straight classic migraine and has never since had another. I went over three years from my first Propranolol tablet until my next attack but was never without other symptoms such as light sensitivity, imbalance etc. My husband takes Losartan (same drug class as Candesartan) for BP and from memory it took two months to be effective for that. As I’ve already said I’m no a medic but it would seem unlikely it would work quicker for MAV.

1 Like